MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00539220
Medical Device Problem Codes Break (1069); Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the problem analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a flexima biliary stent was used during an endoscopic retrograde cholangiopancreatography in the common bile duct, performed on (b)(6) 2021.During the procedure, when the physician attempted to pull back the guide catheter to position the stent, the guide catheter was ripped off.Reportedly, the broken guide catheter remained within the push catheter enabling the device to be removed in one piece.The procedure was successfully completed with another flexima biliary stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be good.The device has not been received for analysis.
 
Event or Problem Description
It was reported to boston scientific corporation that a flexima biliary stent was used during an endoscopic retrograde cholangiopancreatography in the common bile duct, performed on (b)(6) 2021.During the procedure, when the physician attempted to pull back the guide catheter to position the stent, the guide catheter was ripped off.Reportedly, the broken guide catheter remained within the push catheter enabling the device to be removed in one piece.The procedure was successfully completed with another flexima biliary stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be good.
 
Additional Manufacturer Narrative
Block h6: medical device code a0401 captures the reportable event of guide catheter broken.Block h10: a flexima bili preloaded stent returned for analysis without the stent.A visual evaluation noted that the guide catheter was kinked, stretched and detached.Also, the push catheter was kinked at the distal section.Additionally, under magnification, it was possible to observe that the push suture hole wastorn.No other issues with the device were noted.The reported event was confirmed.Upon analysis, the guide catheter kinked, stretched and detached; also, the push catheter was kink and the push suture hole was torn.The push catheter could be kinked by the manipulation of the device during advancing into the scope causing resistance shown by the push suture hole when the guide catheter was pulled back to position the stent, and as a result of damaging the guide catheter.There, the most probable cause of the reported event is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the directions for use (dfu) / product label.

Brand Name
FLEXIMA BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11354374
Report Number3005099803-2021-00587
Device Sequence Number14288792
Product Code FGE
UDI-Device Identifier08714729162537
UDI-Public08714729162537
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/06/2022
Device Model NumberM00539220
Device Catalogue Number3922
Device Lot Number0024551798
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2021
Initial Date Received by Manufacturer 01/25/2021
Supplement Date Received by Manufacturer03/08/2021
Initial Report FDA Received Date02/19/2021
Supplement Report FDA Received Date04/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1